Letrozole and Abemaciclib side effects

  • 1 reply
  • 35 subscribers
  • 119 views

I’ve been having increasing hip and lower back pain.  Also, before I started treatment I had a very strong bladder but I’m now suffering with both urge and stress incontinence which gives me fear of getting worse.  My question is, do I have to seek approval from oncology to get a private assessment.  I don’t know if I need muscle physio for my hip and bones or pelvic floor physio for my bladder.  I’m in my early seventies. 

  • Dear Mibby,

    Thank you for getting in touch with us and welcome to our Online Community. I’m Alison, one of the Cancer Information Nurse Specialists who work on the support line here at Macmillan.

    As we don’t have access to your NHS records, it’s difficult for us to know what might be causing these symptoms. For that reason, we would strongly advise for you to contact your hospital team today. These symptoms need to be assessed today to rule out MSCC (Malignant Spinal Cord Compression). This is not to say that we think this is what’s causing it, but it is something that needs to be ruled out. If you can’t get hold of your oncology team, please call 999 and let them know your symptoms and what we are concerned about.

    Letrozole can cause joint pain and bone thinning (osteoporosis) so there is a possibility this is what’s causing your symptoms, but it’s really important you are assessed to rule out any other causes.

    I hope this is helpful and if you need to ask further questions please don’t hesitate to get back in touch.

    Take care,

     

    Alison,

    Cancer Information Nurse Specialist 

     

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm)or send us an email. 

    Ref/JH